MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534680
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device remains implanted and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was implanted in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2019.According to the complainant, during the procedure, after the pull wire was retracted, the physician had difficulty removing the guidewire from the patient, when attempted to pull the guidewire with force, the guidewire was managed to be removed from the stent.However, due to the maneuver, the guidewire lost its ptfe coating in proximity of the exit port and was blocked inside the guide catheter.Reportedly, the suture was stuck and the stent had a break in the vicinity of the fin due to the maneuver yet the advanix biliary stent was implanted successfully.There were no patient complications reported as a result of this event.The condition of the patient at the conclusion of the procedure was noted to be good.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was implanted in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2019.According to the complainant, during the procedure, after the pull wire was retracted, the physician had difficulty removing the guidewire from the patient, when attempted to pull the guidewire with force, the guidewire was managed to be removed from the stent.However, due to the manuever, the guidewire lost its ptfe coating in proximity of the exit port and was blocked inside the guide catheter.Reportedly, the suture was stuck and the stent had a break in the vicinity of the fin due to the manuever yet the advanix biliary stent was implanted successfully.There were no patient complications reported as a result of this event.The condition of the patient at the conclusion of the procedure was noted to be good.Additional information recieved on 25sep2019.The plastic stent was removed as a routine procedure and no other stent was implanted as patient illness was solved.Stent indwell was approximately one month, one month and a half.Patient repeated ercp for stent removal not because of symptoms but for hospital protocol.
 
Additional Manufacturer Narrative
Problem code 1069 captures for the reported event of stent broken.Product analysis: a visual evaluation of an advanix rx delivery system was performed, a guidewire was found stuck on the delivery system, the guidewire stuck was not completely retracted from the delivery system, however, there was no bent/kinks to along of the device, also, the suture and the suture hole do not have any visual issue.The reported complaint issue of stent break and the suture deployment issue cannot be confirmed since the stent was not returned for analysis.A functional inspection was performed, the guidewire could not be removed from the delivery system, it was stuck due to the coating at distal section of the guidewire was buckled/damaged which caused the guidewire caught in the delivery system.Based on the product analysis, it is most likely that procedural or anatomical factors encountered during the procedure could have affected the device performance.Handling and manipulation of the guidewire during its use could have damage the coating, also interaction with another devices/instruments could have damaged the guidewire, once the guidewire coating is damaged, this condition will affect the overall performance of the devices, the coating buckled/damaged would cause issues to advance/remove the guidewire from the delivery system, which contributed with the reported issue of device difficult to withdraw guidewire issue.Additionally, the guidewire stuck is not completely retracted from the delivery system this device condition could have generated the reported complaint issue of stent difficult to deploy.Therefore the most probable root cause for this event is 'adverse event related to procedure' since the adverse events occurred during the procedure and the device had no influence on event.A review of the device history record (dhr) was performed, no anomaliesobserved, the review confirmed that the accepted device met all manufacturing specifications and boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.
 
Additional Manufacturer Narrative
Block f10; h6: problem code 1069 captures for the reported event of stent broken.Block h10: product analysis a visual evaluation of an advanix rx delivery system was performed, a guidewire was found stuck on the delivery system, the guidewire stuck was not completely retracted from the delivery system, however, there was no bent/kinks to along of the device, also, the suture and the suture hole do not have any visual issue.The reported complaint issue of stent break and the suture deployment issue cannot be confirmed since the stent was not returned for analysis.A functional inspection was performed, the guidewire could not be removed from the delivery system, it was stuck due to the coating at distal section of the guidewire was buckled/damaged which caused the guidewire caught in the delivery system.Based on the product analysis, it is most likely that procedural or anatomical factors encountered during the procedure could have affected the device performance.Handling and manipulation of the guidewire during its use could have damage the coating, also interaction with another devices/instruments could have damaged the guidewire, once the guidewire coating is damaged, this condition will affect the overall performance of the devices, the coating buckled/damaged would cause issues to advance/remove the guidewire from the delivery system, which contributed with the reported issue of device difficult to withdraw guidewire issue.Additionally, the guidewire stuck is not completely retracted from the delivery system this device condition could have generated the reported complaint issue of stent difficult to deploy.Therefore the most probable root cause for this event is 'adverse event related to procedure' since the adverse events occurred during the procedure and the device had no influence on event.A review of the device history record (dhr) was performed, no anomaliesobserved, the review confirmed that the accepted device met all manufacturing specifications and boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.Block e1: initial reporter state updated to na.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was implanted in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2019.According to the complainant, during the procedure, after the pull wire was retracted, the physician had difficulty removing the guidewire from the patient, when attempted to pull the guidewire with force, the guidewire was managed to be removed from the stent.However, due to the manuever, the guidewire lost its ptfe coating in proximity of the exit port and was blocked inside the guide catheter.Reportedly, the suture was stuck and the stent had a break in the vicinity of the fin due to the manuever yet the advanix biliary stent was implanted successfully.There were no patient complications reported as a result of this event.The condition of the patient at the conclusion of the procedure was noted to be good.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8846402
Report Number3005099803-2019-03884
Device Sequence Number2447565
Product Code FGE
UDI-Device Identifier08714729787235
UDI-Public08714729787235
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryIT
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2020
Device Model NumberM00534680
Device Catalogue Number3468
Device Lot Number0021847602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Initial Date Received by Manufacturer 07/08/2019
Supplement Date Received by Manufacturer09/03/2019
09/25/2019
Initial Report FDA Received Date07/31/2019
Supplement Report FDA Received Date09/24/2019
10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1